Missouri, 2022Hail and Damaging Winds in Missouri, July 27, 2022
July 27, 2022 · NWS SGF · 9 events in 5 counties and zones
A few strong to severe storms developed over southwest and central Missouri on the afternoon of the 27th south of Interstate 44.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few strong to severe storms developed over southwest and central Missouri on the afternoon of the 27th south of Interstate 44.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 27, 1:32 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 27, 1:32 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
232 PM CDT Wed Jul 27 2022
Key Messages:
1. A temporary change in the pattern will result in active weather
through the upcoming weekend with potential for heavy rain.
2. A heat advisory is in effect for far southern Missouri for
today with another day of 100 to 105 F heat indices.
3. Cooler temperatures are expected for Thursday through the
weekend.
4. Beyond the weekend, unfortunately it looks like upper level
ridging will build back over the area with hot weather returning.
.SHORT TERM...(This evening through Thursday)
Issued at 230 PM CDT Wed Jul 27 2022
A weak front is roughly along I-44 this afternoon and will
continue to slowly sag southward through this evening. Along and
ahead of that front will see isolated to scattered convection into
this evening, with potential for a few storms with gusty winds.
Widespread severe is not expected, however.
A Heat Advisory continues into this evening for southern portions
of the area due to another day with heat index values of 100-105F.
Additional development of isolated to scattered showers and storms
is possible along the front over the far southern CWA tonight
while a complex of thunderstorms develops across KS. Those KS
storms should move into the CWA late tonight into Thursday. Looks
like isolated to scattered convection will be possible through
much of Thursday. Severe weather and flooding chances look minimal
at best. There is still a fair amount of uncertainty for Thursday
given the nature of convection.
Temperatures Thursday will top out in the 80s for the most part.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 230 PM CDT Wed Jul 27 2022
With the front hanging around the southern CWA and shortwave
energy moving through, rounds of showers and thunderstorms will
continue through the weekend. Moisture levels will favor
increasing chances for excessive rainfall. Best rainfall amounts
and coverage are expected over the southern CWA, but that may
shift some. Think WPC and large scale model QPF is too broad
brushed and that the higher end of the storm total rainfall
amounts of 4-6" will be much more isolated than shown. Still,
widespread storm total rain of 1-3" is possible. Flooding will be
an increasing concern depending on placement of rain through the
event.
Temperatures continue to decrease into the weekend. Look for highs
in the low 80s Friday, in the mid 70s to around 80 Saturday, then
back into the 80s for Sunday.
Looking into next week, we will see decrease chances for rain and
increases temperatures. We are forecasting highs in the mid to
upper 90s for Tuesday and Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1218 PM CDT Wed Jul 27 2022
Isolated showers and thunderstorms are expected near all TAF sites
from mid afternoon through this evening. Chances for showers and
storms increases late tonight into Friday morning, but confidence
in details is limited at this time.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ088-090-093>098-
101>106.
KS...Heat Advisory until 8 PM CDT this evening for KSZ101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, Jul 27, 1:38 PM CST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
238 PM CDT Wed Jul 27 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
238 PM CDT Wed Jul 27 2022
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited thunderstorm wind damage risk.
Elevated lightning risk.
Significant excessive heat risk.
Limited excessive rainfall risk
DISCUSSION...
Isolated to scattered thunderstorms are possible this afternoon
and evening, mainly focused over far southern Missouri. An
isolated strong storm with localized short lived 50 to 60 mph
wind gusts will be possible.
Another round of late night and early morning showers and storms
is expected over southeast Kansas into southern Missouri after
midnight. Localized west to east training of storms producing
longer lived heavy rainfall is possible.
Heat index values of 100 to 105 will occur over far southern
Missouri and far southeast Kansas into this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A cold front will stall south of the area late this week and
through the weekend. Active weather will occur north of the front
with periods of showers and thunderstorms expected. Despite the
drought, there will be a risk for some flash flooding with any
training thunderstorms that impact areas for an extended period
of time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
In the hours before
Special weather statement, Jul 27, 3:03 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
403 PM CDT Wed Jul 27 2022
MOZ094-095-103-272130-
Lawrence MO-Christian MO-Stone MO-
403 PM CDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of northwestern
Christian, northwestern Stone and southeastern Lawrence Counties
through 430 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marionville, or 8 miles east of Aurora, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Aurora... Marionville...
Clever... Crane...
Billings... Hurley...
Boaz...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3688 9361 3692 9361 3693 9367 3698 9372
3710 9359 3709 9341 3699 9328 3686 9358
TIME...MOT...LOC 2102Z 232DEG 19KT 3698 9357
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LangfeldThunderstorm Wind, Stone
- When
- July 27, 3:15 PM CST
- Where
- Stone County, 0.88 mi NW of Browns Spg to 2.16 mi E of Union City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.980, -93.510
Several trees were reported down along Highway M.
Thunderstorm Wind, Barry
- When
- July 27, 3:25 PM CST
- Where
- Barry County, 2.85 mi ESE of Pulaskifield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 36.860, -93.970
A microburst wind gust damaged 2 farm outbuildings and downed around a dozen trees at the farm of a NWS COOP observer. Quarter sized hail was also reported during the event.
Thunderstorm Wind, Dent
- When
- July 27, 3:25 PM CST
- Where
- Dent County, Montauk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.450, -91.700
Several large trees were reported down.
Thunderstorm Wind, Barry
- When
- July 27, 3:35 PM CST
- Where
- Barry County, Purdy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.820, -93.920
Several large tress were reported down, some on power lines.
Thunderstorm Wind, Barry
- When
- July 27, 4:03 PM CST
- Where
- Barry County, 0.69 mi N of Butterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 36.760, -93.900
High winds damaged two poultry houses.
Hail, McDonald
- When
- July 27, 4:05 PM CST
- Where
- McDonald County, 2.15 mi NNE of Powell
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.650, -94.170
Quarter sized hail was reported.
Thunderstorm Wind, Stone
- When
- July 27, 4:17 PM CST
- Where
- Stone County, 2.15 mi SSW of Hurley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.900, -93.510
Several trees were reported down across County Road CC-30.
Thunderstorm Wind, Barry
- When
- July 27, 4:33 PM CST
- Where
- Barry County, 0.89 mi NW of Eagle Rock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.560, -93.760
Several large trees were reported down.
Thunderstorm Wind, Howell
- When
- July 27, 6:35 PM CST
- Where
- Howell County, 3.1 mi WNW of Brandsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.670, -91.750
A large tree was reported down across County Road 9370 near the intersection of Highway 63.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 27 to 30, 202240 deaths · $35,000 · 30 events
- Flash Flooding and Heavy Rain in Arizona, July 27, 2022$200,000 · 7 events
- Hail and Damaging Winds in Oklahoma, July 27, 2022$166,000 · 70 kt wind · 7 events
- Flash Flooding in New Mexico, July 27, 2022$85,000 · 4 events
- Flash Flood and Flooding in Illinois, July 27, 2022$40,000 · 65 kt wind · 6 events
- Damaging Winds in North Carolina, July 27, 2022$30,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Colorado, July 27, 2022$5,000 · 2.5 in hail · 28 events
- Flood and Hail in Colorado, July 27 to 28, 20223.75 in hail · 23 events
- Flash Flooding and Flood in Virginia, July 27 to 28, 2022$15,000 · 5 events
- Hail and Damaging Winds in Wyoming, July 27, 20221.75 in hail · 8 events
- Flash Flood and Damaging Winds in Kentucky, July 27 to 28, 2022$10,000 · 55 kt wind · 7 events
- Debris Flows in Colorado, July 27, 2022$12,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045503, 1045507, 1045521, 1045519, 1045520, 1045502, 1045516, 1045515, 1045517.